Hail, Effingham
- When
- August 2, 3:10 PM CST
- Where
- Effingham County, Altamont
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.067, -88.750
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 2, 1:30 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT FRI AUG 2 2002 MODELS HAVE DIVERAGED FROM LAST FEW RUNS WHEN THEY WERE FAIRLY SIMILAR. ETA IS DRIER AND WARMER THRU MON WHILE AVN MOST AGGRESSIVE WITH BRINGING A BACKDOOR COLD FRONT THRU CENTRAL IL MON WITH MORE QPF AND COOLER TEMPS. EXTENDED MODELS ARE TRENDING COOLER TOO. WILL LEAN WITH THE ETA MODEL AS STRONG UPPER LEVEL RIDGE NEARBY INTO NEXT WEEK BUT STILL THINK ETA 2M TEMPS A FEW DEGREES TOO WARM ESPECIALLY FOR HIGHS. FORECAST CHALLENGE IS ADDRESSING HOT TEMPS AND IF CHANCE OF CONVECTION NEEDED IN CURRENT DRY FORECAST. 18Z SURFACE ANALYSIS HAS WEAK LOW PRESSURE NEAR DANVILLE WITH A FRONTAL BOUNDARY EXTENDING SW JUST SOUTH OF KSTL AND INTO NORTH OK. DEWPOINTS STILL FAIRLY HIGH ACROSS CENTRAL IL...EVEN RISING IN THE NORTH WITH READINGS IN THE 70S. TEMPS IN THE 80S WITH A FEW LOWER 90S SOUTH OF I-70. HEAT INDICIES UP TO 100 TO 110 FROM I-57 EAST. A FEW SHOWERS BEGINNING TO DEVELOP ALONG FRONT NEAR KCMI SSW TO EFFINGHAM AND MORE WIDESPREAD IN SE MO. WILL HAVE SLIGHT CHANCE OF CONVECTION EARLY THIS EVENING SE...ADDING A FEW MORE COUNTIES TO INCLUDE KMTO. OTHERWISE FRONT TO DISSIPATE AS IT MOVES THRU SE CWA THIS EVENING WITH DRIER AIR FILTERING INTO AREAS N OF I-70 AS HIGH PRESSURE OVER MN MOVES ACROSS THE GREAT LAKES WITH NE FLOW. DEWPOINTS SLIP INTO THE UPPER 50S N OF KPIA OVERNIGHT. LOWS TO RANGE FROM THE MID 60S NW AND LOWER 70S SE. HIGH PRESSURE SLIPS OFF TO THE EAST THIS WEEKEND WITH RETURN SOUTH FLOW AND MORE HUMID AIR WITH DEWPOINTS BACK INTO THE LOWER 70S. GUIDANCE TEMPS SIMILAR THRU THIS WEEKEND EXCEPT MET/ETA A FEW DEGREES WARMER. WILL FOLLOW FWC/MAV WHICH IS UP A DEGREE OR SO FROM YESTERDAYS RUN. HIGHS 90 TO 95 THIS WEEKEND AND HEAT INDICES RANGE FROM 95 TO 105 WITH HOTTEST READINGS SW CWA. WILL INTRODUCE PROB30 POPS NORTH SUNDAY NIGHT AND ACROSS CENTRAL IL MON AS BACK DOOR COLD FRONT MOVES TOWARD AREA. ETA STILL KEEPS QPF N OF I-80 SUNDAY NIGHT WITH SOME LIGHT QPF ALONG I-74 MON. THINK AVN TOO AGGRESSIVE WITH ITS LIKELY POPS ON MON AND COOLER TEMPS AND WILL LEAN TOWARD ETA WITH 594 DM 500 MB RIDGE JUST WEST OF IL. FRONT WILL PROBABLY WASH OUT AGAIN OVER CENTRAL/SOUTHERN IL. MEX AND MRF COOL HIGHS INTO THE 80S NEXT WEEK BUT FEEL THIS MAY BE TOO COOL GIVEN STRONG UPPER LEVEL RIDGE NEARBY. WILL KEEP HIGHS IN THE UPPER 80S AND LOWER 90S. ECMWF IS MOST CONSISTENT WITH STRONG RIDGE NEARBY. SPI BB 068/093 074/094 073 07111 PIA BB 066/092 072/093 073 07111 DEC BB 068/092 073/094 073 07111 CMI BB 067/090 070/092 072 07111 MTO BB 069/092 072/093 073 07221 LWV BB 072/095 073/095 074 07221 .ILX...NONE. BARBUSH/HUETTL
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021745- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT FRI AUG 2 2002 SCATTERED THUNDERSTORMS WILL ACCOMPANY A SLOW MOVING COLD FRONT ACROSS CENTRAL ILLINOIS TODAY. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN PARTS OF CENTRAL AND SOUTHEAST ILLINOIS...PRIMARILY ALONG AND EAST OF INTERSTATE 57...THIS AFTERNOON INTO THIS EVENING. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED ACROSS THIS AREA... ONE OR TWO OF THE STORMS MAY CONTAIN STRONG WINDS...VERY HEAVY RAINFALL AND SMALL HAIL. THE COLD FRONT WILL HELP PUSH THE OPPRESSIVE HEAT AND HUMIDITY INTO SOUTHEAST ILLINOIS TODAY. AREAS SOUTH OF INTERSTATE 72 SHOULD SEE AFTERNOON TEMPERATURES SOAR INTO THE LOW OR MID 90S WITH DEW POINTS IN THE LOWER 70S...PRODUCING HEAT INDEX VALUES NEAR 105. MILLER
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314827, 5314828, 5314829, 5314830.